Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 3, 2021, 3:05 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 3:05 PM MDT (21:05 UTC)
- Expired
- May 3, 2021, 4:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:30 PM MDT | HAIL 1.75 | 52 Nnw Roswell, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WUUS55 KABQ 032105
SVRABQ
NMC005-011-027-032200-
/O.NEW.KABQ.SV.W.0014.210503T2105Z-210503T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
305 PM MDT Mon May 3 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in central New Mexico...
Southwestern De Baca County in east central New Mexico...
North central Chaves County in southeastern New Mexico...
* Until 400 PM MDT.
* At 304 PM MDT, a severe thunderstorm was located near Ramon, or 32
miles southeast of Vaughn, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees. Significant hail
accumulations are also likely, creating slick road
conditions.
* Locations impacted include...
Ramon and Mesa.
This includes Highway 285 between Mile Markers 153 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3422 10508 3432 10487 3409 10448 3385 10491
TIME...MOT...LOC 2104Z 323DEG 14KT 3418 10493
HAIL...1.50IN
WIND...60MPH
$$
153 follow-up statements
381
WWUS55 KABQ 032123
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
323 PM MDT Mon May 3 2021
NMC005-011-027-032200-
/O.CON.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-De Baca-Chaves-
323 PM MDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN LINCOLN...SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES
COUNTIES...
At 322 PM MDT, a severe thunderstorm was located 7 miles south of
Ramon, or 37 miles southeast of Vaughn, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees. Significant hail
accumulations are also likely, creating slick road
conditions.
Locations impacted include...
Ramon and Mesa.
This includes Highway 285 between Mile Markers 153 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3419 10502 3428 10483 3414 10457 3409 10448
3385 10491
TIME...MOT...LOC 2122Z 323DEG 14KT 3412 10488
HAIL...1.50IN
WIND...60MPH
$$
15207
WWUS55 KABQ 032132 CCA
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
332 PM MDT Mon May 3 2021
NMC005-011-027-032215-
/O.COR.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-De Baca-Chaves-
332 PM MDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN LINCOLN...SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES
COUNTIES...
At 332 PM MDT, a severe thunderstorm was located 8 miles south of
Ramon, or 39 miles southeast of Vaughn, moving southeast at 15 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees. Significant hail
accumulations are also likely, creating slick road
conditions.
Locations impacted include...
Ramon and Mesa.
This includes Highway 285 between Mile Markers 153 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3419 10502 3428 10483 3414 10457 3409 10448
3385 10491
TIME...MOT...LOC 2122Z 323DEG 14KT 3412 10488
HAIL...2.50IN
WIND...60MPH
$$
15703
WWUS55 KABQ 032150
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
350 PM MDT Mon May 3 2021
NMC027-032159-
/O.CAN.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-
350 PM MDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central New Mexico.
LAT...LON 3386 10489 3415 10489 3420 10473 3409 10448
TIME...MOT...LOC 2149Z 323DEG 14KT 3403 10480
$$
NMC005-011-032200-
/O.CON.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
De Baca-Chaves-
350 PM MDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES COUNTIES...
At 349 PM MDT, a severe thunderstorm was located 8 miles northwest of
Mesa, or 44 miles southwest of Fort Sumner, moving southeast at 15
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees. Significant hail
accumulations are also likely, creating slick road
conditions.
Locations impacted include...
Mesa.
This includes Highway 285 between Mile Markers 153 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3386 10489 3415 10489 3420 10473 3409 10448
TIME...MOT...LOC 2149Z 323DEG 14KT 3403 10480
HAIL...1.50IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:55 PM MDT, 10 minutes earlier.
Area forecast discussion, May 3, 2:55 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 255 PM MDT Mon May 3 2021 .SYNOPSIS... Widespread showers and thunderstorms will focus over central and eastern New Mexico through this evening. This activity will be capable of producing locally heavy rainfall, small hail, gusty winds, and frequent lightning strikes. Tuesday will be warmer and drier with slight afternoon breezes. Northwest winds will trend a tad stronger on Wednesday with even warmer temperatures and lower humidity. Another back door cold front will move into eastern NM Wednesday night with increasing moisture as far west as the Rio Grande Valley for Thursday. A few gusty showers and storms are possible Thursday evening within central NM. This activity will shift into eastern NM on Friday with potential for some strong storms through Friday evening. Next weekend looks drier, windy, warmer. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... An upper level trough will exit the state to the east tonight with showers and thunderstorms persisting in the evening mainly along and east of the continental divide, then some lingering rain and mountain snow showers over the northern mountains, northeast and east central areas after midnight. Shear and instability should be sufficient for some severe thunderstorms with large hail and damaging wind across De Baca, Roosevelt and Chaves Counties early this evening. In northwest flow aloft a few light rain and snow showers may return to the northern mountains on Tuesday. High temperatures will rebound a little above normal in the west on Tuesday, while remaining several degrees below normal across the east. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... A shortwave trough moving quickly east thru the central Rockies on Wednesday will eject into the Great Plains Wednesday night. West- northwest winds will trend a tad breezier over NM w/ warmer temps and lower humidity. A moist, back door cold front will then shift quickly southwest across the eastern plains and to the central mt chain Wednesday night. This boundary will slide under a subtropical high building over central Mexico Thursday. Increasing low level moisture w/ sufficient mid level moisture moving north along the back side of the upper ridge will increase chances for showers and storms along the central mt chain Thursday evening. There has been some uncertainty w/ extended models on the depth of this moisture, however it looks favorable for at least some high-based showers and storms. Confidence is increasing on the upper ridge breaking down by Friday w/ strong to severe storms possible over eastern NM. This pattern will be followed by breezy to windy west winds with lower humidity and much warmer temps. This pattern could pose concerns for any lightning initiated fire starts over central NM by the weekend. 44/Guyer && .FIRE WEATHER... ...MOSTLY DRY THUNDERSTORMS THURSDAY EVENING AND FRIDAY, THEN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND... A wet storm system will exit the region tonight with mostly dry and warmer weather on Tuesday. Another disturbance crossing the northern and central Rockies will cause northwest winds to become breezy across northern and east central areas with locally critical fire weather conditions from Santa Fe to Clines Corners and Las Vegas on Wednesday. A fire starting then fire growing pattern looks likely for the end of the work week and this weekend. Low level moisture will advect northward under a ridge of high pressure crossing from the west Thursday and Friday, with gusty and mostly dry showers and thunderstorms over central and south central areas Thursday evening, then more widespread and gusty showers and thunderstorms with little or no rain along and east of the continental divide on Friday. Isolated locations along and east of the central mountain chain may accumulate over a tenth of an inch of rain on Friday. Then, strong winds and very low humidities are expected this weekend as a broad low pressure system crosses the northern and central Rockies. High temperatures on Saturday should climb a few to 12 degrees above normal with widespread Haines of 6. Readings should drop from a few degrees below normal to about 6 degrees above normal on Sunday with Haines mostly in the 5-6 range. 44 && .AVIATION... 18Z TAF CYCLE An upper level trough passing eastward over the CO/NM border and a moist backdoor cold front banked up against the east slopes of the central mountain chain will result in scattered to numerous showers and thunderstorms this afternoon and early evening. Scattered to isolated activity will then persist late this evening mainly east of the continental divide. After midnight some showers may linger along and east of the Sangre de Cristo, Sandia, and Manzano Mountains. Some thunderstorms may turn severe with large hail and damaging winds this afternoon and early evening from the east slopes of the central mountain chain eastward across the southeast plains and Caprock. Meanwhile, dry and hybrid wet/dry microbursts west of the central mountain chain may produce erratic wind gusts up to 45 kt. Late tonight into Tuesday morning areas of low clouds and patchy fog will probably develop from the central valley eastward with MVFR and localized IFR conditions. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 39 74 44 80 / 10 0 0 0 Dulce........................... 33 67 34 74 / 30 5 0 0 Cuba............................ 33 68 40 74 / 40 0 0 0 Gallup.......................... 31 73 37 79 / 20 0 0 0 El Morro........................ 31 69 38 75 / 20 0 0 0 Grants.......................... 30 72 37 78 / 20 0 0 0 Quemado......................... 34 71 41 76 / 20 0 0 0 Magdalena....................... 38 72 46 79 / 30 0 0 0 Datil........................... 35 70 43 76 / 20 0 0 0 Reserve......................... 33 77 38 83 / 30 0 0 0 Glenwood........................ 44 80 50 87 / 10 0 0 0 Chama........................... 30 60 32 68 / 60 10 0 0 Los Alamos...................... 38 65 45 73 / 60 5 0 0 Pecos........................... 36 63 42 74 / 70 5 0 0 Cerro/Questa.................... 35 58 43 67 / 70 10 0 0 Red River....................... 27 52 34 63 / 70 20 0 0 Angel Fire...................... 24 54 28 63 / 70 10 0 0 Taos............................ 31 64 35 73 / 60 10 0 0 Mora............................ 31 60 35 70 / 70 5 0 0 Espanola........................ 41 71 45 79 / 60 5 0 0 Santa Fe........................ 39 64 45 75 / 60 5 0 0 Santa Fe Airport................ 36 69 41 80 / 60 0 0 0 Albuquerque Foothills........... 44 72 52 80 / 60 0 0 0 Albuquerque Heights............. 43 73 50 83 / 50 0 0 0 Albuquerque Valley.............. 42 76 49 85 / 50 0 0 0 Albuquerque West Mesa........... 43 75 50 83 / 60 0 0 0 Belen........................... 42 76 46 85 / 40 0 0 0 Bernalillo...................... 41 75 48 84 / 60 0 0 0 Bosque Farms.................... 41 75 47 84 / 50 0 0 0 Corrales........................ 41 76 49 85 / 60 0 0 0 Los Lunas....................... 41 75 48 85 / 50 0 0 0 Placitas........................ 42 70 51 80 / 60 0 0 0 Rio Rancho...................... 42 74 49 82 / 60 0 0 0 Socorro......................... 43 77 49 86 / 30 0 0 0 Sandia Park/Cedar Crest......... 38 65 48 75 / 70 0 0 0 Tijeras......................... 38 68 47 78 / 60 0 0 0 Edgewood........................ 36 68 43 77 / 60 0 0 0 Moriarty/Estancia............... 35 69 40 79 / 60 0 0 0 Clines Corners.................. 34 64 41 74 / 50 0 0 0 Mountainair..................... 37 67 44 77 / 50 0 0 0 Gran Quivira.................... 37 67 45 76 / 50 0 0 0 Carrizozo....................... 42 71 50 79 / 30 0 0 0 Ruidoso......................... 38 65 47 74 / 40 5 0 0 Capulin......................... 32 58 36 67 / 50 10 0 5 Raton........................... 33 63 35 73 / 50 10 0 0 Springer........................ 36 64 35 75 / 60 10 0 0 Las Vegas....................... 33 62 38 75 / 70 5 0 0 Clayton......................... 39 62 40 73 / 60 5 0 5 Roy............................. 37 61 40 76 / 60 5 0 0 Conchas......................... 44 68 45 83 / 70 10 0 0 Santa Rosa...................... 43 67 45 82 / 60 10 0 0 Tucumcari....................... 45 69 49 85 / 80 0 0 0 Clovis.......................... 45 67 47 83 / 70 0 0 0 Portales........................ 46 70 47 84 / 70 0 0 0 Fort Sumner..................... 45 69 48 86 / 60 5 0 0 Roswell......................... 50 74 51 90 / 30 0 0 0 Picacho......................... 43 69 48 83 / 40 0 0 0 Elk............................. 40 67 46 80 / 30 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 1:54 PM MDT, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 154 PM MDT Mon May 3 2021 NMZ201>241-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 154 PM MDT Mon May 3 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms over Roosevelt and Chaves counties and a marginal risk for severe thunderstorms over a larger area of east central and southeast NM through early this evening. The stronger activity will be capable of producing large hail and strong winds. Storm motion will be toward the east and southeast around 15 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance for high-based showers and thunderstorms over central NM late Thursday afternoon and evening. This activity will be capable of producing strong downburst winds and areas of blowing dust. The focus for strong to perhaps severe thunderstorms will shift into eastern NM on Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report severe weather through the National Weather Service Albuquerque web site or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, May 3, 1:20 PM MDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Albuquerque NM 120 PM MDT Mon May 3 2021 NMZ233-031945- Guadalupe County- 120 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE COUNTY UNTIL 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near Vaughn, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vaughn. This includes the following highways... Highway 285 between Mile Markers 189 and 204. Highway 60 between Mile Markers 265 and 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3440 10527 3458 10531 3467 10497 3440 10491 TIME...MOT...LOC 1920Z 260DEG 15KT 3450 10521 33
Special weather statement, May 3, 1:27 PM MDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Albuquerque NM 127 PM MDT Mon May 3 2021 NMZ238-239-032000- Eastern Lincoln County-Chaves County Plains- 127 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND NORTH CENTRAL CHAVES COUNTIES UNTIL 200 PM MDT... At 127 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Arabela, or 35 miles northwest of Roswell, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Lincoln and north central Chaves Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3354 10511 3372 10515 3384 10466 3357 10460 TIME...MOT...LOC 1927Z 260DEG 15KT 3365 10505 33
Special weather statement, May 3, 1:34 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
134 PM MDT Mon May 3 2021
NMZ228-229-232-032015-
Eastern San Miguel County-Far Northeast Highlands-Northeast
Highlands-
134 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 215 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Maes, or 30 miles south of Wagon Mound, moving
northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central San
Miguel and southeastern Mora Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3546 10455 3561 10468 3584 10440 3579 10436
3578 10436 3578 10435 3557 10419
TIME...MOT...LOC 1933Z 234DEG 7KT 3558 10455
33Special weather statement, May 3, 1:58 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 158 PM MDT Mon May 3 2021 NMZ233-237>239-032045- Eastern Lincoln County-Chaves County Plains-Guadalupe County-De Baca County- 158 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...WEST CENTRAL DE BACA...NORTHWESTERN CHAVES AND SOUTHWESTERN GUADALUPE COUNTIES UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Ramon, or 18 miles southeast of Vaughn, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ramon. This includes Highway 285 between Mile Markers 163 and 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3433 10519 3447 10505 3427 10460 3401 10487 TIME...MOT...LOC 1958Z 309DEG 19KT 3436 10505 33
Special weather statement, May 3, 2:19 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
219 PM MDT Mon May 3 2021
NMZ238-032045-
Chaves County Plains-
219 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 245
PM MDT...
At 218 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Roswell, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Southern Roswell, Roswell Correctional Facility and Midway.
This includes Highway 285 between Mile Markers 95 and 104.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.
LAT...LON 3318 10490 3335 10483 3334 10439 3296 10456
3296 10461
TIME...MOT...LOC 2018Z 288DEG 18KT 3325 10479
33Special weather statement, May 3, 3:01 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Albuquerque NM 301 PM MDT Mon May 3 2021 NMZ238-032130- Chaves County Plains- 301 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 330 PM MDT... At 301 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles north of Roswell to 20 miles west of Dexter. Movement was east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Roswell, Dexter, Bitter Lake Wildlife Refuge, Bottomless Lakes State Park, Greenfield, Roswell Correctional Facility and Midway. This includes the following highways... Highway 285 between Mile Markers 81 and 124. Highway 380 between Mile Markers 156 and 178. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern New Mexico. LAT...LON 3328 10490 3362 10463 3356 10400 3296 10447 TIME...MOT...LOC 2101Z 281DEG 18KT 3347 10456 3323 10472 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:50 AM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| May 3, 11:00 AM MDT | Special Weather Statement | ABQ | McKinley | 30 min |
| May 3, 11:32 AM MDT | Special Weather Statement | ABQ | San Miguel | 13 min |
| May 3, 11:50 AM MDT | Special Weather Statement | ABQ | San Miguel | 10 min |
| May 3, 12:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| May 3, 1:18 PM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| May 3, 1:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| May 3, 1:27 PM MDT | Special Weather Statement | ABQ | Chaves | 33 min |
| May 3, 1:34 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 3, 1:58 PM MDT | Special Weather Statement | ABQ | De Baca | 47 min |
| May 3, 2:19 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 3, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 19 min |
| May 3, 3:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 3, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| May 3, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 20 min |
| May 3, 4:13 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.